Thunderstorm Wind, Curry
- When
- July 22, 2:37 PM MST
- Where
- Curry County, (Cvs)cannon Afb
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.380, -103.320
Thunderstorms over eastern New Mexico produced heavy rain and a few wind gusts, mainly around Cannon Air Force Base.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Thunderstorms over eastern New Mexico produced heavy rain and a few wind gusts, mainly around Cannon Air Force Base.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 22, 1:54 PM MST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT THU JUL 22 2010 .DISCUSSION... ...FLASH FLOOD POTENTIAL INCREASING ACROSS NORTHERN AND CENTRAL NEW MEXICO THE NEXT SEVERAL DAYS... CURRENT SATELLITE SUITE AND COMPOSITE RADAR SHOWS SCT/NMRS SHOWERS AND STORMS DEVELOPING OVER THE HIGHER TERRAIN OF CENTRAL AND WESTERN NM. SEVERAL MESOSCALE CONVECTIVE COMPLEXES ARE NOTED MOVING SLOWLY NORTH ALONG THE AZ/NM BORDER...PROVIDING MODEST LIFT WITHIN NEARLY SATURATED LIGHT STEERING FLOW ENVIRONMENT. VALUE ADDED HEAVY RAIN WORDING ACROSS THE HIGHER TERRAIN ZONES THROUGH THIS EVENING ACROSS THESE AREAS. THE 12Z NAM/GFS/GEM/UKMET MODELS DID REPRESENT THE MCV OVER NORTHEAST SONORA VERY WELL TODAY...HOWEVER LACKED REPRESENTATION OF THE TWO SMALLER FEATURES OVER WESTERN NM. THEREFORE HAVE GONE ABOVE MOS GUIDANCE POPS ALONG AND WEST OF THE CONTINENTAL DIVIDE. THE MOIST PLUME WILL SLIDE SLIGHTLY FURTHER EAST FRIDAY AND DEEPEN AS INDICATED BY THE NAM THETA-E RIDGE AXIS. EXPECT EVEN MORE LOCALLY HEAVY RAINFALL TO DEVELOP AGAIN FRIDAY ALONG THE CENTRAL/WESTERN MTS AS +2 STD DEV PWAT VALUES PUSH 1.5 INCHES IN THIS AREA. BY SATURDAY A FRONTAL BNDRY WILL SAG SOUTHWEST INTO THE NE CORNER OF NM...WHICH WILL PROVIDE SUFFICIENT LIFT FOR TORRENTIAL RAINFALL ALONG AND NORTH OF INTERSTATE 40 THROUGH SUNDAY. WIDESPREAD BASIN AVERAGED QPF VALUES BTWN 0.50-1.00 INCH ARE POSSIBLE FROM FRIDAY THROUGH SUNDAY...WITH LOCALIZED AREAS BTWN 3 AND 5 INCHES NOT OUT OF THE QUESTION. VERY HIGH PWAT VALUES AND WEAK STEERING FLOW ENVIRONMENT WILL BE PRIME FOR FLASH FLOODING CONDITIONS...PARTICULARLY ACROSS THE NORTHEAST QUARTER OF THE STATE. HAVE ALREADY ISSUED SPS TO HIGHLIGHT THREAT AND A FLASH FLOOD WATCH WILL LIKELY BE ISSUED OVERNIGHT FOR THE FRIDAY THROUGH SUNDAY PERIOD. BEYOND SUNDAY...MODELS ATTEMPT TO SLIDE THE MID/UPPER RIDGE AXIS TO THE WEST ACROSS EASTERN NM. THIS WILL ALLOW TEMPS TO INCREASE BACK TO NEAR NORMAL AREAWIDE AND SHIFT THE GREATEST RAIN CHANCES ALONG THE AZ BORDER. HOWEVER...LIGHT STEERING FLOW AND HIGH SOIL MOISTURE WILL INDUCE TERRAIN CIRCULATIONS THROUGH THIS PERIOD. IN THE EXTENDED MODELS PUSH THE UPPER HIGH BACK TO THE EAST WITH NM UNDER THE GUN FOR ANOTHER POTENTIAL MONSOON BURST. GUYER && .AVIATION... A REPEAT OF SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE FORECAST AREA TODAY. MORE OF THE STORMS WILL CREATE SHORT DURATIONS OF MVFR CONDITIONS DUE TO THE HEAVY RAIN. LIKELY LOCATIONS AFFECTED INCLUDE FMN...GUP...ABQ...SAF AND LVS THROUGH THIS EVENING. ALSO PLACED VCSH AT THE ROW TERMINAL SITE THIS EVENING AND WILL NEED TO WATCH BOTH TCC AND ROW FOR STORMS DUE TO THE CURRENT STORM MOVEMENT. OTHERWISE DEBRIS CLOUDS OR BLOW OFF FROM SHOWERS AND STORMS AT THOSE SITES. ANOTHER ROUND OF SCATTERED TO NUMEROUS STORMS EXPECTED ON THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... MONSOON BURST PATTERN WILL CONTINUE TO AFFECT THE FORECAST AREA...ESPECIALLY THE WESTERN THREE QUARTERS THROUGH THE WEEKEND. THIS MEANS THAT THE HIGHER HUMIDITY WILL CONTINUE. FAR EASTERN AREAS WOULD SEE THE LEAST AMOUNT OF WETTING RAIN BASED ON THE CURRENT MODEL PROJECTIONS. MORE MOIST PATTERN EXPECTED TO CONTINUE INTO NEXT WEEK. THERE ARE CURRENTLY A FEW WAVES EMBEDDED IN THE CURRENT MONSOONAL FLOW AND THESE WAVES WILL HELP FOCUS WIDESPREAD SHOWERS AND STORMS. ESPECIALLY DURING THE NEXT FEW OVERNIGHT AND DAY PERIODS. THE WESTERN HALF WILL BE FAVORED THE REST OF TODAY INTO TONIGHT AS WELL AS ON FRIDAY. IT APPEARS THAT CENTRAL PORTIONS OF THE FORECAST AREA...ESPECIALLY ALONG AND EAST OF THE DIVIDE TO PORTIONS OF THE EASTERN PLAINS WOULD BE FAVORED ON SATURDAY. IT APPEARS THAT THE CENTRAL MOUNTAINS AND PORTIONS OF THE PLAINS WOULD BE FAVORED ON SUNDAY. A BACK DOOR PUSH SATURDAY AND SUNDAY PLUS CONTINUED WAVES ROTATING AROUND THE MID LEVEL HIGH WILL PROVIDE THE FOCUS FOR THE MOST SIGNIFICANT WETTING RAIN ACTIVITY. OVERNIGHT LOWS WILL TEND TO BE ABOVE NORMAL BETWEEN 3 TO 5 DEGREES WHILE DAYTIME HIGHS RANGE BETWEEN 3 TO 5 DEGREES BELOW NORMAL ON AVERAGE. JUST DONT SEE HUMIDITY VALUES BELOW 20 PERCENT THROUGH THE WEEKEND. IT IS REALLY HARD TO FIND AN END TO THIS CLASSIC MONSOONAL PATTERN NEXT WEEK AS THE MAIN MID LEVEL HIGH CENTER REMAINS TO THE EAST OF THE STATE WHILE A BAGGY TROUGH REMAINS OVER THE WEST COAST. THIS MEANS THAT ABUNDANT MOISTURE WOULD CONTINUE TO FLOW UP FROM THE SOUTH/SOUTHEAST. THE LONG RANGE MODELS DO INDICATE SOME SHIFTING OF THE MID LEVEL HIGH BY THE LATTER HALF OF NEXT WEEK. BASICALLY A LITTLE CLOSER TO THE STATE BUT THAT WILL CERTAINLY BE DEPENDENT ON THE UPPER TROUGH ALONG THE WEST COAST. IF THE UPPER HIGH WERE TO DRAW CLOSER OR EVEN OVER EASTERN PORTIONS OF THE STATE...THEN THE MAIN MOISTURE MOISTURE PLUME WOULD SHIFT WESTWARD. EITHER WAY...SOME PORTION OF THE FORECAST AREA WOULD SEE WETTING RAIN CHANCES THROUGH MOST OF NEXT WEEK WITH HIGHER HUMIDITY. THE AREA WHICH SHOULD SEE THE DRIEST AND WARMEST CONDITIONS WOULD BE ACROSS THE EAST. CONFIDENCE IS HIGH WITH THE HIGHER MOISTURE SCENARIO LASTING THROUGH THE MIDDLE HALF OF NEXT WEEK. WINDS WILL BE BREEZY THE NEXT COUPLE OF AFTERNOONS ACROSS THE EAST. MOST OF THE AREA HOWEVER...WILL SEE LIGHTER WIND FLOWS EXCEPT FOR NEAR SHOWERS/STORMS AND THE CENTRAL MOUNTAIN GAP WINDS. CONTINUED WITH A MORE ENHANCED GAP WIND SATURDAY NIGHT. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 85 63 87 / 40 30 40 40 DULCE........................... 57 84 54 83 / 60 40 50 50 CUBA............................ 55 83 56 84 / 50 50 50 50 GALLUP.......................... 60 80 58 81 / 60 50 40 50 EL MORRO........................ 56 76 55 78 / 60 60 50 60 GRANTS.......................... 58 80 56 80 / 60 50 50 50 QUEMADO......................... 56 78 55 79 / 60 60 40 60 GLENWOOD........................ 61 86 60 87 / 50 50 30 50 CHAMA........................... 52 78 51 77 / 60 50 50 60 LOS ALAMOS...................... 60 79 59 78 / 60 50 50 50 PECOS........................... 55 83 55 79 / 50 50 50 60 CERRO/QUESTA.................... 51 82 51 76 / 30 50 50 60 RED RIVER....................... 48 73 48 70 / 60 60 50 60 ANGEL FIRE...................... 49 77 50 72 / 60 60 50 60 TAOS............................ 56 83 54 77 / 30 50 50 60 ESPANOLA........................ 62 88 60 85 / 40 40 50 50 SANTA FE........................ 58 84 57 80 / 50 50 50 60 SANTA FE AIRPORT................ 60 85 59 81 / 50 50 50 50 ALBUQUERQUE FOOTHILLS........... 65 84 64 83 / 50 50 50 50 ALBUQUERQUE HEIGHTS............. 67 85 66 84 / 40 40 50 40 ALBUQUERQUE VALLEY.............. 65 86 65 85 / 40 40 50 40 ALBUQUERQUE WEST MESA........... 66 85 64 85 / 50 50 50 40 LOS LUNAS....................... 66 89 65 87 / 40 40 50 40 RIO RANCHO...................... 64 86 64 86 / 50 50 50 40 SOCORRO......................... 66 89 65 89 / 40 40 40 40 SANDIA PARK/CEDAR CREST......... 58 80 56 78 / 60 50 50 50 MORIARTY/ESTANCIA............... 60 85 59 82 / 50 50 50 60 CLINES CORNERS.................. 56 83 56 77 / 50 50 50 60 GRAN QUIVIRA.................... 61 85 61 83 / 40 40 50 60 CARRIZOZO....................... 66 86 66 85 / 30 40 40 40 RUIDOSO......................... 57 76 58 75 / 40 60 50 50 CAPULIN......................... 56 83 56 75 / 30 40 30 50 RATON........................... 58 88 58 75 / 30 40 30 60 LAS VEGAS....................... 56 83 56 74 / 30 40 40 60 CLAYTON......................... 67 94 67 85 / 20 20 30 50 ROY............................. 63 91 62 83 / 30 30 30 50 CONCHAS......................... 68 95 67 88 / 20 20 20 40 SANTA ROSA...................... 65 92 65 86 / 30 20 30 40 TUCUMCARI....................... 71 97 67 87 / 20 10 20 40 CLOVIS.......................... 65 91 65 86 / 10 10 20 30 PORTALES........................ 66 92 67 88 / 10 10 20 30 FORT SUMNER..................... 68 92 67 89 / 20 10 20 30 ROSWELL......................... 69 92 70 90 / 20 20 20 30 PICACHO......................... 62 86 62 87 / 30 30 30 30 ELK............................. 58 82 58 80 / 40 40 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT THU JUL 22 2010 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A MONSOON MOISTURE SURGE WILL INCREASE THE RISK OF MINOR FLOODING ACROSS THE SOUTHWEST MOUNTAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SUNDAY...A MONSOON MOISTURE SURGE WILL PERSIST THROUGH THE WEEKEND WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST PLAINS WHERE ACTIVITY WILL BE MORE ISOLATED. A RISK OF MINOR FLOODING WILL PERSIST OVER THE WESTERN MOUNTAINS FRIDAY AFTERNOON AND EVENING. HEAVY RAINFALL WILL BE POSSIBLE SATURDAY AND SUNDAY AS A SERIES OF PERTURBATIONS CROSSES THE STATE IN THE MONSOON FLOW. A BACK DOOR COLD FRONT MAY ALSO DROP INTO THE STATE FROM THE NORTHEAST. THE POTENTIAL EXISTS FOR FLASH FLOODING SATURDAY FROM SOUTHWEST AND SOUTH CENTRAL AREAS NORTHEASTWARD ACROSS CENTRAL AREAS TO THE NORTH CENTRAL MOUNTAINS...NORTHEAST PLAINS AND PARTS OF THE EAST CENTRAL PLAINS. SATURDAY NIGHT INTO SUNDAY...THE POTENTIAL FOR FLASH FLOODING MAY BE RELEGATED TO CENTRAL AND NORTHEAST PARTS OF THE FORECAST AREA...INCLUDING THE ALBUQUERQUE AND SANTA FE METRO AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1117 AM MDT THU JUL 22 2010 NMZ501>540-230400- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 1117 AM MDT THU JUL 22 2010 ...FLASH FLOODING POTENTIAL WILL INCREASE ACROSS NORTHERN AND CENTRAL NEW MEXICO THE NEXT SEVERAL DAYS... THE POTENTIAL FOR FLASH FLOODING WILL INCREASE ACROSS NORTHERN AND CENTRAL NEW MEXICO OVER THE NEXT SEVERAL DAYS AS DEEP MOISTURE BEGINS TO SURGE NORTH ACROSS THE STATE. NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE WESTERN HALF OF THE STATE TODAY WILL BEGIN THE FIRST ROUND OF LOCALLY HEAVY RAINFALL THROUGH TONIGHT. DESPITE THE ABNORMALLY DRY CONDITIONS OVER THE PAST SEVERAL MONTHS ACROSS THE WESTERN MOUNTAINS AND SURROUNDING LOWER TERRAIN...HEAVY RAINFALL THROUGH TONIGHT WILL STILL INCREASE THE POTENTIAL FOR FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS CENTRAL AND WESTERN NEW MEXICO FRIDAY AS EVEN DEEPER MOISTURE MOVES INTO THE AREA. THESE SHOWERS AND STORMS WILL BE MUCH MORE TYPICAL OF A LATE JULY MONSOON BURST ACROSS THE REGION...WITH THE POTENTIAL FOR SLOW MOVING TORRENTIAL RAINFALL. BY SATURDAY...A WEAK FRONTAL BOUNDARY WILL SAG SOUTHWEST INTO THE NORTHEAST CORNER OF THE STATE. THIS WILL FURTHER ENHANCE THE POTENTIAL FOR TORRENTIAL RAINFALL AND FLASH FLOODING GENERALLY ALONG AND NORTH OF INTERSTATE 40 THROUGH SUNDAY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIAL FLASH FLOOD THREAT.
The Cannon AFB radar (KFDX), 39 km away, was scanning. The volume nearest the first event began at 21:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235061.